Adding Quinidine and Warfarin! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-20-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Drug Adding Quinidine and Warfarin!

A 56-year-old man has heart failure. His family doctor, who has been caring for him since he was a young lad, has been treating him with digoxin, furosemide, and triamterene for several years. The patient now develops atrial fibrillation, and so his doctor starts quinidine and warfarin. Which of the following is the most likely outcome of adding the quinidine?

A. Development of signs and symptoms of quinidine toxicity (cinchonism)
B. Hyponatremia due to quinidine's ability to enhance diuretic-induced sodium loss
C. Onset of signs and symptoms of digoxin toxicity
D. Precipitous development of hypokalemia
E. Prompt suppression of cardiac contractility, onset of acute heart failure

Reply With Quote Quick reply to this message



  #2  
Old 07-20-2011
Mashee's Avatar
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 147
Threads: 9
Thanked 99 Times in 61 Posts
Reputation: 109
Default

C. digoxin toxicity...
Reply With Quote Quick reply to this message
  #3  
Old 07-20-2011
mayursn39's Avatar
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 189
Threads: 20
Thanked 506 Times in 99 Posts
Reputation: 516
Default

C) Digoxin toxicity.
quinidine enhances toxicity of digoxin by displacing it from the protein binding site..
Reply With Quote Quick reply to this message
 
  #4  
Old 07-20-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 131 Times in 94 Posts
Reputation: 141
Default

Quote:
Originally Posted by mayursn39 View Post
C) Digoxin toxicity.
quinidine enhances toxicity of digoxin by displacing it from the protein binding site..
yes i agree!
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Warfarin + TMP/SMX Seetal USMLE Step 1 Forum 7 01-30-2016 12:50 PM
Adding a third antihypertensive drug to Rx aktorque USMLE Step 1 Forum 7 02-26-2011 10:34 AM
Not adding new but rather forgetting the old! nicki USMLE Step 1 Forum 5 02-18-2011 04:48 PM
Adding Notes onto FA!! meka USMLE Step 1 Forum 2 12-15-2010 03:37 PM
How Warfarin can cause hypercoagulation if given without Heparin? donofitaly USMLE Step 1 Forum 4 12-04-2010 02:12 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)